Alert archive / Kansas / High Wind Warnings in 2006
High Wind Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Apr 2, 2006, 1:27 PM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 9 counties in Kansas; Yuma County, Colorado. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 1:27 PM MDT (19:27 UTC)
- Expired
- Apr 2, 2006, 6:49 PM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 74 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 1:52 PM MDT | NON-TSTM WND GST 63 | Goodland, KS | |
| Apr 2, 2:15 PM MDT | NON-TSTM WND GST 58 | 5 W Goodland, KS | |
| Apr 2, 2:15 PM MDT | NON-TSTM WND GST 58 | Benkelman, NE | |
| Apr 2, 2:15 PM MDT | NON-TSTM WND GST 61 | Colby, KS | |
| Apr 2, 3:15 PM MDT | NON-TSTM WND GST 70 | 7 Ne Goodland, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 021927 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 127 PM MDT SUN APR 2 2006 COZ090-NEZ079>081-030200- /O.UPG.KGLD.WI.Y.0018.000000T0000Z-060403T0200Z/ /O.NEW.KGLD.HW.W.0001.060402T1927Z-060403T0200Z/ YUMA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN...TRENTON... MCCOOK 227 PM CDT SUN APR 2 2006 /127 PM MDT SUN APR 2 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE EARLY EVENING. WINDS EARLIER THIS AFTERNOON GUSTED TO 60 MPH IN YUMA COUNTY COLORADO...WHILE WIND GUSTS ACROSS SOUTHWEST NEBRASKA REACHED 55 MPH. THESE WINDS PRODUCED AREAS OF BLOWING DUST WHICH OCCASIONALLY LIMITED VISIBILITIES TO A MILE. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ091-092-KSZ001>004-013>016-027>029-041-042-030200- /O.CON.KGLD.WI.Y.0018.000000T0000Z-060403T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI 227 PM CDT SUN APR 2 2006 /127 PM MDT SUN APR 2 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... NORTHWEST WINDS OF 30 TO 45 MPH WITH A FEW GUSTS TO 55 MPH WILL CONTINUE. SOME BLOWING DUST CAN ALSO BE EXPECTED WITH LITTLE IN THE WAY OF RESTRICTED VISIBILITIES. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHT WEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. DRIVERS ON INTERSTATE 70 BETWEEN FLAGLER COLORADO AND QUINTER KANSAS SHOULD ESPECIALLY BE AWARE OF SUDDEN GUSTS OF WIND. $$ MENTZER
4 follow-up statements
000 WWUS73 KGLD 022004 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 204 PM MDT SUN APR 2 2006 KSZ001>004-013>016-029-030200- /O.UPG.KGLD.WI.Y.0018.000000T0000Z-060403T0200Z/ /O.EXA.KGLD.HW.W.0001.000000T0000Z-060403T0200Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- GOVE- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...QUINTER 304 PM CDT SUN APR 2 2006 /204 PM MDT SUN APR 2 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST WHICH WILL LIMIT VISIBILITES TO TWO MILES. WIND GUSTS IN EXCESS OF 60 MPH HAVE ALREADY BEEN REPORTED AT GOODLAND. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. USE EXTRA CAUTION WHEN DRIVING ON INTERSTATE 70 THE REST OF THIS AFTERNOON. $$ COZ090-NEZ079>081-030200- /O.CON.KGLD.HW.W.0001.000000T0000Z-060403T0200Z/ YUMA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN...TRENTON... MCCOOK 304 PM CDT SUN APR 2 2006 /204 PM MDT SUN APR 2 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. WINDS EARLIER THIS AFTERNOON GUSTED TO 60 MPH IN YUMA COUNTY COLORADO...WHILE WIND GUSTS ACROSS SOUTHWEST NEBRASKA REACHED 55 MPH. THESE WINDS PRODUCED AREAS OF BLOWING DUST WHICH OCCASIONALLY LIMITED VISIBILITIES TO A MILE. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ091-092-KSZ027-028-041-042-030200- /O.CON.KGLD.WI.Y.0018.000000T0000Z-060403T0200Z/ KIT CARSON-CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 304 PM CDT SUN APR 2 2006 /204 PM MDT SUN APR 2 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. AREAS OF BLOWING DUST WILL BE PRODUCE WHICH WILL LIMIT VISIBILITIES TO FIVE MILES. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHT WEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. $$ MENTZER
000 WWUS73 KGLD 030049 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 649 PM MDT SUN APR 2 2006 ...WINDS DECREASING ACROSS THE TRI-STATE REGION... . SURFACE WIND SPEEDS ARE DECREASING AS THE SUN SETS AND AN AREA OF HIGH PRESSURE MOVES INTO THE REGION. COZ090-KSZ001>004-013>016-029-NEZ079>081-030200- /O.CAN.KGLD.HW.W.0001.000000T0000Z-060403T0200Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... QUINTER...BENKELMAN...TRENTON...MCCOOK 749 PM CDT SUN APR 2 2006 /649 PM MDT SUN APR 2 2006/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE BELOW WARNING CRITERIA AND WILL CONTINUE TO DIMINISH THROUGH THE EVENING. $$ COZ091-092-KSZ027-028-041-042-030200- /O.CAN.KGLD.WI.Y.0018.000000T0000Z-060403T0200Z/ KIT CARSON-CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 749 PM CDT SUN APR 2 2006 /649 PM MDT SUN APR 2 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS ARE BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH THROUGH THE EVENING. $$ LOCKHART
000 WWUS73 KGLD 060343 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 943 PM MDT WED APR 5 2006 ...STRONG AND DAMAGING WINDS POSSIBLE ON FRIDAY... .A VIGOROUS STORM SYSTEM WILL DEVELOP IN NEBRASKA THURSDAY EVENING AND MOVE SOUTH INTO KANSAS THURSDAY NIGHT. MEANWHILE...HIGH PRESSURE WILL BUILD IN BEHIND THE STORM SYSTEM CREATING A TIGHT PRESSURE GRADIENT ACROSS THE HIGH PLAINS REGION. THE TIGHT PRESSURE GRADIENT WILL ALLOW FOR VERY STRONG NORTH WINDS TO DEVELOP EARLY FRIDAY MORNING...LASTING THROUGH MOST OF THE DAY AND FINALLY DIMINISHING BY EARLY EVENING. COZ092-KSZ027-041-061145- /O.CON.KGLD.HW.A.0001.060407T0900Z-060407T2100Z/ CHEYENNE CO-WALLACE-GREELEY- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... TRIBUNE 943 PM MDT WED APR 5 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... NORTH WINDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL QUICKLY DEVELOP ACROSS THE TRI STATE AREA THURSDAY NIGHT INTO EARLY FRIDAY MORNING. THE STRONG NORTH WINDS WILL GRADUALLY DIMINISH IN THE EARLY EVENING AS THE STORM SYSTEM MOVES EAST OF THE REGION. NOW IS THE TIME TO SECURE LOOSE ITEMS OUTDOORS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OBJECTS. $$ KSZ002>004-014>016-028-029-042-NEZ080-081-061145- /O.CON.KGLD.HW.A.0001.060407T1200Z-060408T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK 1043 PM CDT WED APR 5 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... NORTH WINDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL QUICKLY DEVELOP ACROSS THE TRI STATE AREA THURSDAY NIGHT INTO EARLY FRIDAY MORNING. THE STRONG NORTH WINDS WILL GRADUALLY DIMINISH IN THE EARLY EVENING AS THE STORM SYSTEM MOVES EAST OF THE REGION. NOW IS THE TIME TO SECURE LOOSE ITEMS OUTDOORS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OBJECTS. $$ MEHLE
000 WWUS73 KGLD 061014 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 414 AM MDT THU APR 6 2006 ...STRONG AND DAMAGING WINDS POSSIBLE LATE TONIGHT AND FRIDAY... .A VIGOROUS STORM SYSTEM WILL MOVE OUT OF THE ROCKIES TODAY AND INCREASE IN STRENGTH OVER KANSAS TONIGHT AND FRIDAY. AS THIS OCCURS...VERY STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE HIGH PLAINS LATE TONIGHT AND PERSIST THROUGH THE DAY ON FRIDAY. KSZ002>004-014>016-028-029-042-NEZ080-081-061815- /O.UPG.KGLD.HW.A.0001.060407T1200Z-060408T0000Z/ /O.NEW.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK 514 AM CDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG NORTH WINDS AROUND 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE TONIGHT OR EARLY IN THE DAY ON FRIDAY. THE WINDS WILL GRADUALLY DIMINISH BY EARLY EVENING AS THE STORM SYSTEM MOVES EAST OF THE REGION. A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ092-KSZ027-041-061815- /O.UPG.KGLD.HW.A.0001.060407T0900Z-060407T2100Z/ /O.NEW.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/ CHEYENNE CO-WALLACE-GREELEY- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... TRIBUNE 414 AM MDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG NORTH WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE TONIGHT OR EARLY IN THE DAY ON FRIDAY. THE WINDS WILL GRADUALLY DIMINISH BY EARLY EVENING AS THE STORM SYSTEM MOVES EAST OF THE AREA. A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ001-013-NEZ079-061815- /O.NEW.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/ CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...BENKELMAN 514 AM CDT THU APR 6 2006 /414 AM MDT THU APR 6 2006/ ...HIGH WIND WARNING IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 6 PM MDT /7 PM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 6 PM MDT /7 PM CDT/ FRIDAY. VERY STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT OR EARLY IN THE DAY ON FRIDAY. WIND SPEEDS AROUND 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED THROUGH MID AFTERNOON. BY LATE AFTERNOON...WINDS WILL BEGIN TO DIMINISH AS HIGH PRESSURE BUILDS SOUTH ACROSS THE AREA. A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ090-091-061815- /O.NEW.KGLD.HW.W.0002.060407T1500Z-060408T0000Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 414 AM MDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY. VERY STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THE DAY ON FRIDAY. SUSTAINED SPEEDS AROUND 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE STRONG WINDS WILL BEGIN TO DIMINISH BY LATE AFTERNOON AS SURFACE HIGH PRESSURE BUILDS SOUTH ACROSS THE AREA. A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST OR SNOW...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ MCGUIRE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 2, 1:24 PM MDT, 3 minutes earlier.
Area forecast discussion, Apr 2, 1:24 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
124 PM MDT SUN APR 2 2006
.UPDATE...HAVE UPDATED FIRST AND EARLY 2ND PERIOD FOR HIGH WIND
WARNING.
STARTING TO GET A FEW MORE GUSTS IN THE 55-60 MPH RANGE...MAINLY
IN YUMA COUNTY. DUNDY COUNTY HAD 57 MPH A FEW HOURS AGO AND MCCOOK
(KMCK) WITHIN A FEW KTS OF 50. HAVE UPGRADED ADVISORY TO A WARNING
FOR YUMA COUNTY AND OUR NEBRASKA COUNTIES...MATCHING WELL WITH
WARNINGS FROM SURROUNDING OFFICES. REMAINDER OF THE AREA FLIRTING
WITH WARNING CRITERIA AND MAY SEE AN OB OR TWO REACHING CRITERIA
BUT FOR NOW WILL KEEP ADVISORY IN TACT.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR KSZ001-
KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-
KSZ028-KSZ029-KSZ041-KSZ042.
NE...HIGH WIND WARNING UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
NEZ079-NEZ080-NEZ081.
CO...HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ090.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ091-COZ092.
RED FLAG WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR COZ252-COZ253.
&&
DDTHazardous weather outlook, Apr 2, 10:45 AM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN APR 2 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1050 AM CDT SUN APR 2 2006 /950 AM MDT SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY FOR THE TRI-STATE AREA. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH MAY CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. THE WINDS WILL GRADUALLY DECREASE AROUND SUNSET. A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM MDT FOR YUMA AND KIT CARSON COUNTIES OF COLORADO. ELSEWHERE...NORTHWEST WINDS OF 30 TO 45 MPH AND RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NORTHEAST OF A LINE FROM YUMA COLORADO TO GOVE KANSAS. THE MAIN THREAT WILL BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. DDT
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:32 AM MDT | Wind Advisory | GLD | Dundy, Hitchcock, Red Willow | 15 hr |
| Apr 1, 5:16 PM MST | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 44 min |
| Apr 1, 5:28 PM MST | Severe Thunderstorm Warning | GLD | Graham, Norton | 58 min |
| Apr 2, 10:15 AM MDT | Red Flag Warning | GLD | Kit Carson, Yuma | 8 hr |
Nearby
High Wind Warnings in Kansas, 2006High Wind Warnings in Nebraska, 2006High Wind Warnings in Colorado, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.